I am writing this to get your kind suggestion regarding my mother (Age: 56 years). Two years back, she had her cataract surgery for both eyes PCIOL. After having the surgery she was fine while she had these following drugs like Neopred, Xirom and Optimox. She was under these drops for one month but after stopping the use of those drops she was having severe eye pain with redness. So, we went to the doctor again and he prescribed Prednisolone eye drop for multiple times a day. But when she completes the dose of Prednisolone, then again she gets the same eye pain and redness. And the doctor again prescribed the same Prednisolone drop with high dose (every hour) but we know that Prednisolone is not good for long time use as it is steroid. So, in this circumstances I am seeking your kind suggestion on the above. Please suggest us what should we do.
Your mother has post operative uveitis which happens in some patients after cataract surgery. The treatment includes, we try to find out any cause for recurrent inflammation. If there is no cause then we treat the inflammation. If there is some inciting factor present (like IOL in sulcus irritating iris, vitreous loss, etc.), then we treat the cause. Only treatment available is steroids (best steroid is Prednisolone). If recurrent inflammation then we start with high dose and taper slowly. I would like to add Nepafenac eyedrop because recurrent inflammation may cause cystoid macular edema. Yes, you are right. Steroids if used for long time can cause glaucoma but do not worry. If patient is not sensitive to steroids then intraocular pressure will not increase in this short duration. Moreover, your surgeon will keep assessing pressure inside eye and will stop steroids if pressure increases. So, please do not worry and keep medication as per your surgeon instructions.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. are using Sheriproct (Prednisolone), there should be at least some improvement because it contains a steroid and it helps clear up the piles within seven days. I hope you are using it correctly. I hate to tell you this but if there is no improvement wi Read full
.. suggest you not to take Omnacortil (Prednisolone) by its own; because once you stop taking this your acne will flare up. It is better to take this medicine under the supervision of a dermatologist. Read full
.. surgery be it cataract surgery or any other, blood sugar levels are needed to be in control.
Fasting less than 110 mmHg and postmeal less than 140 though levels you have mentioned are not so high. The problem is your mother's HbA1c (glycated hemoglobi Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.